It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board

  • Hair loss! Help!

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 11-30-2017, 07:04 PM   #1
    Missiemichelle
    Newbie
    (female)
     
    Join Date: Nov 2017
    Posts: 1
    Missiemichelle HB User
    Hair loss! Help!

    Iím a 19 yr old female about to be 20 in a couple of months. Iíve recently noticed hair loss all over my head, not in one specific spot. I lose quite a bit of hair in the shower also. Head has also been itchy recently for no apparent reason. Iím on Wellbutrin(around 3 yrs) and adderall ( about a year) but have had no major or long lasting side effects. Iím also on the depo shot because I was having very heavy painful periods and they have always been irregular. Iím exhausted and tired 24/7 even with a lot of sleep. Was told by mother that it could be my thyroid but I had that checked when I was 15. Could it have changed since then? My aunt was diagnosed with hypothyroidism when she was younger but they didnít find it until they took the 5th test because the general 4 didnít bring it up. Anyone know whatís going on?

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 12-01-2017, 09:06 AM   #2
    STLouisgal
    Senior Veteran
    (female)
     
    Join Date: Dec 2008
    Location: St. Louis, MO, USA
    Posts: 1,843
    STLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB UserSTLouisgal HB User
    Re: Hair loss! Help!

    I know all too well how distressing this is! Hormonal changes, either hormone medication induced (contraceptives, hormone therapy) or natural (such as after childbirth or menopause) can trigger hair loss. It's usually self-limiting / will stop after a period of time so you just have to wait it out. When did you start the depo shot?

    However, with the added symptom of fatigue, you could have something else going on such as a thyroid disorder as you mentioned. Thyroid disease can also cause menstrual cycle irregularities which you have. Since it's been 5 years since you had a thyroid workup, it would be reasonable to have another one done.

    If your irregular cycles are due to Polycystic Ovary Syndrome (PCOS), that can also cause hair loss due to the higher levels of testosterone.

    Good luck getting answers! Keep us posted on what you find out.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:36 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!